The papers by Edward B. Shaw, MD, and by John A. Knowles, MD, both of San Francisco, (Amer J Dis Child111:548-556, 1966) have evoked many interesting "letters to the editor." The following communication from a past President of the American Pediatric Society should be added to the list of letters already published in this section of the Journal.—Ed.
To the Editor.—In the May 1966 issue of the Journal Edward B. Shaw reports the case of a 15-month-old child in whom an intragluteal injection of a mixture of benzathine penicillin G and procaine penicillin G was followed almost immediately by a violent local reaction and by signs of complete transverse myelitis at the level of the tenth thoracic segment (T10). The author postulates that the "highly viscid material" may have accidentally invaded a small artery and passed by retrograde extension into the internal iliac artery
FABER HK. TRANSVERSE MYELITIS FROM INJECTION OF PENICILLIN. Am J Dis Child. 1967;113(4):508–509. doi:10.1001/archpedi.1967.02090190154027
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: